MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 AML 10.5 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 AML 10.5 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM
Model Number 1557-02-000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Aml femoral stem was broken and needed to be revised and replaced with a different stem.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: b3, h6 health effect - clinical code.
 
Event or Problem Description
The additional information received.A.Please confirm when has the event occurred? right before the revision surgery as it was the reason for revision surgery.B.Can you please provide valid lot number of aml 10.5 mma 6.3 5/8 std 12/14 (155702000)? you have all the labels at the picture i enclosed.C.Was the revision surgery performed? if yes, please provide the date of revision.Yes, 8th april 2022 d.Was there a surgical delay because of this event? if yes, what was the duration of the delay? the whole revision surgery was because of this event.If this didn¿t happen, no surgery would be needed.E.What is the affected side involved in this event? left.F.Was there any patient harm or adverse symptoms that the patient experienced that led to revision? it was not possible to walk with this broken implant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was returned.Visual examination of the device confirmed the fracture condition.The femoral hip stem was fractured through distal neck of the stem through the superior insertion feature and extraction hole, distal and parallel to the collar.Depuy synthese considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
AML 10.5 MMA 6.3 5/8 STD 12/14
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14307594
Report Number1818910-2022-08325
Device Sequence Number12005875
Product Code LPH
UDI-Device Identifier10603295059233
UDI-Public10603295059233
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K953694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1557-02-000
Device Catalogue Number155702000
Device Lot NumberLRW-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/31/2022
06/07/2022
07/25/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/01/2022
06/09/2022
07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight88 KG